# SDR USAA2011081600044

- Difficulty date: August 14, 2011
- Submitted: August 16, 2011
- Operation: Air carrier
- Aircraft: N942UW
- Make and model: Boeing 757-2B7
- Aircraft serial: 27807
- Aircraft time: 55,894 hours, 21,209 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BWI  FLT 1209  EN ROUTE PHL TO SXM.  THE FLIGHT EXPERIENCED A LIGHTNING STRIKE IN NOSE OF ACFT UPON DEPARTURE FROM PHL.  A SMOKE AND BURNING SMELL FILLED THE CABIN.  THE FLIGHT DECLARED AN EMERGENCY AND DIVERTED TO BWI.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED THE AIRCRAFT USING LIGHTNING STRIKE INSPECTION CRITERIA.  NO DEFECTS WERE NOTED.
